Kansas, 2013

Drought in Kansas, May 1 to 31, 2013

May 1 to 31, 2013 · NWS ICT · 24 events in 24 counties and zones

A year long period of prolonged dry weather, lingered drought conditions across most of Kansas during the month of May 2013. An unusually dry period from May 2012 through March, 2013, kept an extreme drought (D3) going for portions of Central and South Central Kansas.

Where it happened

Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ICT wrote it up.

A year long period of prolonged dry weather, lingered drought conditions across most of Kansas during the month of May 2013. An unusually dry period from May 2012 through March, 2013, kept an extreme drought (D3) going for portions of Central and South Central Kansas. There was some improvement in the drought conditions towards the end of April 2013, as spring showers with soaking rains occurred, which led to continued improvement of the drought during the late part of April into the early part of May.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at Apr 30, 10:37 PM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 30, 10:37 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1137 PM CDT TUE APR 30 2013

.UPDATE...
ISSUED AT 948 PM CDT TUE APR 30 2013

UPDATED TO CUT BACK STORM CHANCES OVER CENTRAL KS AND TO INCREASE
TEMPS IN THE SAME LOCATION.

THE FRONT HAS BEEN SLOWLY DRIFTING BACK TO THE NW OVER THE LAST FEW
HOURS. FEEL THAT IF STORMS HAVE NOT ALREADY DEVELOP ALONG THE
FRONT...THE BEST CHANCES SHOULD BE POST FRONTAL CLOSER TO 12Z. WITH
THE SLOWER PROGRESSION OF THE FRONT...ALSO INCREASED TEMPS OVERNIGHT
SEVERAL DEGREES FOR LOCATIONS ALONG AND NORTH OF I-70.

LAWSON

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 343 PM CDT TUE APR 30 2013

TONIGHT:
CHANCES FOR CONVECTION ONCE AGAIN LOOK SLIM EARLY. APPEARS THAT
MODELS HAVE OVERDONE MOISTURE ONCE AGAIN...BUT BELIEVE THERE IS A
CHANCE FOR PRECIPITATION TO DEVELOP AFTER 0000 UTC...WITH CHANCES
INCREASING TOWARD DAYBREAK IN THE VICINITY OF FRONT. VERY FAVORABLE
MID LEVEL SHEAR AND MODEST CAPE WOULD SUPPORT SEVERE HAIL IF
STORMS CAN DEVELOP THIS EVENING.

WED:
FRONT WILL BE WORKING THROUGH MUCH OF THE AREA DURING THE DAY.
SURFACE PRESSURE GRADIENT WILL SUPPORT A WIND ADVISORY FOR AREA
GENERALLY ALONG/WEST OF HIGHWAY 14. TEMPERATURES RATHER
PROBLEMATIC FOR AREA IN THE VICINITY OF I-35...WITH TIMING OF
FRONT/CLOUDS KEY. TEMPERATURES LIKELY BACK NEAR 80 FOR AREAS IN
THE WARM SECTOR BY LATE AFTERNOON...WITH STRUGGLING INTO THE UPPER
40S IN FAR NORTHWEST WHERE CLOUDS/PRECIPITATION WILL LIKELY BE
PERSISTENT.

WED NIGHT-THU:
PRECIPITATION TYPE BECOMES A ISSUE AS TEMPERATURES CONTINUE TO
FALL. GIVEN SOIL TEMPERATURES IN THE UPPER 50S ON SUNDAY...AND TWO
80 DEGREE DAYS SINCE THEN...WILL BE HARD PRESSED TO ACCUMULATE MUCH
IF ANY SNOW...LIMITED TO GRASSY AREAS AND HIGH SNOWFALL RATES WHERE
IS DOES OCCUR. BASED ON BEST GUESS TEMPERATURE PROFILES...HAVE
TRIMMED BACK AREA A BIT FOR NOW...WITH UPWARDS OF A HALF INCH
POSSIBLE IN FAR NORTHERN SECTIONS. TEMPERATURES ON THU MAY ONCE
AGAIN SET RECORD COOL MAXES.

FRI:
MIXED PRECIPITATION POSSIBLE AT DAYBREAK FRI...BUT ANTICIPATE
TEMPERATURES TO RECOVER VERY QUICKLY. PRECIPITATION CHANCES SHOULD
WANE AS UPPER SUPPORT MOVES EAST. PREFERRED 0000 UTC ECMWF/12 UTC
NAM BOTH SHOW PRECIPITATION ENDING FROM WEST FAIRLY QUICKLY WHILE GFS
WAS MUCH SLOWER. -HOWERTON

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 343 PM CDT TUE APR 30 2013

MAJOR MODEL DISCREPANCIES WITH BOTH LONG WAVE TROUGH POSITION AND
SHORTWAVES/CLOSED LOWS. GIVEN SATELLITE AND ACARS DATA THIS
MORNING...OVERALL LONG WAVE PATTERN SEEMS MUCH LESS PROGRESSIVE
THAN MODELS WERE SUGGESTING. WOULD SEEM THAT A BROAD LONGWAVE
TROUGH OVER THE CENTRAL US FOR SEVERAL DAYS IS IN THE WORKS. THE
0000 UTC ECMWF WAS TOO FAR NORTH AND 1200 UTC GFS TOO SLOW AND
SOUTH WITH STACKED LOW. DATA ISSUES PREVENTED A LOOK AT THE FULL
SET OF 1200 UTC ECMWF DATA...BUT 1200 UTC LOW RESOLUTION DATA
LOOKED MUCH MORE PLAUSIBLE WITH MORE SOUTHERN LOW...THEN RELOADING
THE WESTERN SIDE OF TROUGH WITH ANOTHER LOW. WHILE PRECIPITATION
MIGHT LINGER IN EASTERN SECTIONS AS MOISTURE SLOPS AROUND BACK
SIDE OF DEPARTING UPPER LOW...A DRY DAY OR TWO SEEMS MORE LIKELY
UNTIL NEXT PIECE OF ENERGY APPROACHES EARLY NEXT WEEK. WAS LIMITED
BY INITIALIZATION/COORDINATION...BUT WOULD ANTICIPATE DRY WEEKEND
AT THIS POINT...WITH PRECIPITATION RETURNING POSSIBLY AS EARLY AS
SUN NIGHT WITH ELEVATED WARM AIR ADVECTION...AND MORE LIKELY LATER
MON WITH NEXT FRONT. -HOWERTON

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1142 PM CDT TUE APR 30 2013

MAIN AVIATION CONCERNS WILL BE LOWER CIGS AND PRECIP ASSOCIATED WITH
ANOTHER STRONG POLAR FRONT.

THE COLD FRONT HAS NOT MOVED TOO MUCH OVER THE LAST FEW HOURS AND
STILL STRETCHES FROM JUST NORTH OF KRSL TO NORTHWEST OF GARDEN CITY.
THIS FRONT WILL FINALLY START ITS SOUTHWARD PUSH OVER THE NEXT FEW
HOURS...PASSING THROUGH KSLN AFTER 10Z AND KICT AROUND 20Z. BEHIND
THIS FRONT MVFR CIGS AND SHOWERS WITH AN ISO STORM CAN BE EXPECTED.
IN ADDITION...VERY STRONG NORTH WINDS WILL ALSO FOLLOW BEHIND THE
FRONT WITH SUSTAINED SPEEDS IN THE 27-33 MPH RANGE WITH HIGHER
GUSTS. SOME IFR CIGS WILL ALSO BE POSSIBLE TOWARD AS WED EVENING
APPROACHES. TOWARD THE VERY END OF THIS TAF PERIOD SOME SNOW MAY
START TO MIX-IN AT KRSL.

LAWSON

&&

.FIRE WEATHER...
ISSUED AT 343 PM CDT TUE APR 30 2013

NO SIGNIFICANT FIRE WEATHER CONCERNS ARE ANTICIPATED GIVEN
COMBINATION OF PRECIPITATION AND GRASSES GREENING UP ACROSS THE
AREA. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    61  65  36  44 /  10  60  70  70
HUTCHINSON      58  59  34  44 /  10  60  80  60
NEWTON          60  63  34  42 /  10  60  80  70
ELDORADO        61  68  36  43 /   0  50  70  70
WINFIELD-KWLD   62  71  38  45 /   0  40  70  70
RUSSELL         48  47  32  45 /  20  70  80  30
GREAT BEND      52  50  33  45 /  20  70  80  40
SALINA          56  55  34  43 /  20  70  80  60
MCPHERSON       57  59  34  43 /  10  70  80  60
COFFEYVILLE     61  80  44  45 /   0  10  70  70
CHANUTE         61  78  41  43 /   0  20  70  70
IOLA            60  78  40  43 /   0  20  70  70
PARSONS-KPPF    61  79  42  44 /   0  10  70  70

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM TO 8 PM CDT WEDNESDAY FOR KSZ032-033-047-
048-050-067-082-091.

&&
Hazardous weather outlook, Apr 30, 4:02 PM CST, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
502 PM CDT TUE APR 30 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-012215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
502 PM CDT TUE APR 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER
CENTRAL KANSAS. IF PERSISTENT STORMS DEVELOP NORTH OF A LINE FROM
SALINA TO GREAT BEND...QUARTER TO GOLF BALL SIZED HAIL IS LIKELY.
OTHERWISE SMALL HAIL IS POSSIBLE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG THUNDERSTORMS ARE EXPECTED ROUGHLY ALONG AND EAST OF I-35 ON
WEDNESDAY AFTERNOON. NICKEL SIZED HAIL AND WIND GUSTS TO 60 MPH
WOULD BE THE PRIMARY THREAT.

STRONG AND GUSTY WINDS WILL OCCUR BEHIND THE COLD FRONT ON
TUESDAY. SEE THE LATEST WIND ADVISORY FOR MORE DETAILS.

ON WEDNESDAY NIGHT AND EARLY THURSDAY...MUCH COLDER AIR WILL
WILL PRODUCE A WINTRY MIX ACROSS MAINLY CENTRAL KANSAS. SOME MINOR
ACCUMULATIONS ARE EXPECTED ON GRASSY AREAS.

TEMPERATURES WILL DROP TO NEAR FREEZING IN CENTRAL KANSAS
WEDNESDAY NIGHT.  TEMPERATURES AT OR JUST BELOW FREEZING ARE
FORECAST AREA WIDE THURSDAY NIGHT.

THUNDERSTORMS ARE EXPECTED ON MONDAY AS ANOTHER FRONT MOVES ACROSS
THE AREA. AT LEAST STRONG STORMS ARE ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING DUE TO
THE ISOLATED NATURE OF THE STORMS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON/LAWSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

24 drought. Local standard time, as filed.

Drought, Harper

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Harper forecast zone
Reported by
Drought Monitor
Coordinates
37.192, -98.075 (the zone’s center; the record gives no point)

The extreme drought (D3), continued across South Central Kansas during the month of May. This was a continuation of a drought that started last May of 2012 and continued throughout the year into April 2013.

Drought, Sumner

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Sumner forecast zone
Reported by
Drought Monitor
Coordinates
37.237, -97.477 (the zone’s center; the record gives no point)

The extreme drought (D3), continued across South Central Kansas during the month of May. This was a continuation of a drought that started last May of 2012 and continued throughout the year into April 2013.

Drought, Reno

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Reno forecast zone
Reported by
Drought Monitor
Coordinates
37.953, -98.086 (the zone’s center; the record gives no point)

The extreme drought (D3), continued across South Central Kansas during the month of May. This was a continuation of a drought that started last May of 2012 and continued throughout the year into April 2013.

Drought, Rice

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Rice forecast zone
Reported by
Drought Monitor
Coordinates
38.347, -98.201 (the zone’s center; the record gives no point)

The extreme drought (D3), continued across Central Kansas during the month of May. This was a year long continuation of a drought that started back in late May of 2012 and continued through the year and into April 2013.

Drought, Barton

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Barton forecast zone
Reported by
Drought Monitor
Coordinates
38.479, -98.756 (the zone’s center; the record gives no point)

The extreme drought (D3), continued across Central Kansas during the month of May. This was a year long continuation of a drought that started back in late May of 2012 and continued through the year and into April 2013.

Drought, Russell

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Russell forecast zone
Reported by
Drought Monitor
Coordinates
38.915, -98.762 (the zone’s center; the record gives no point)

The extreme drought (D3), continued across Central Kansas during the month of May. This was a year long continuation of a drought that started back in late May of 2012 and continued through the year and into April 2013.

Drought, Chase

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Chase forecast zone
Reported by
Drought Monitor
Coordinates
38.302, -96.594 (the zone’s center; the record gives no point)

The severe drought (D2), continued across Central Kansas during the month of May. This was a year long continuation of a drought that started back in late May of 2012, and continued throughout the year into April 2013.

Drought, Ellsworth

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Ellsworth forecast zone
Reported by
Drought Monitor
Coordinates
38.697, -98.205 (the zone’s center; the record gives no point)

A severe drought (D2), continued across Central Kansas during the month of May. This was a year long continuation of a drought that started back in late May of 2012, and continued throughout the year into April 2013. Some improvement to the drought did occur in the previous month of April, which improved the drought conditions from an extreme drought (D3).

Drought, Lincoln

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Drought Monitor
Coordinates
39.045, -98.208 (the zone’s center; the record gives no point)

A severe drought (D2), continued across Central Kansas during the month of May. This was a year long continuation of a drought that started back in late May of 2012, and continued throughout the year into April 2013. Some improvement to the drought did occur in the previous month of April, which improved the drought conditions from an extreme drought (D3).

Drought, Kingman

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Kingman forecast zone
Reported by
Drought Monitor
Coordinates
37.559, -98.136 (the zone’s center; the record gives no point)

A severe drought (D2), continued across Central Kansas during the month of May. This was a year long continuation of a drought that started back in late May of 2012, and continued throughout the year into April 2013. Some improvement to the drought did occur in the previous month of April, which improved the drought conditions from an extreme drought (D3).

Drought, Chautauqua

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Chautauqua forecast zone
Reported by
Drought Monitor
Coordinates
37.150, -96.245 (the zone’s center; the record gives no point)

The severe drought (D2), continued across the Flint Hills of Southeast Kansas during the month of May. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into April 2012.

Drought, Wilson

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Wilson forecast zone
Reported by
Drought Monitor
Coordinates
37.559, -95.743 (the zone’s center; the record gives no point)

The severe drought (D2), continued across the Flint Hills of Southeast Kansas during the month of May. This was a year long continuation of a drought that started in late May of 2012 and continued through the month of April 2013.

Drought, Woodson

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Woodson forecast zone
Reported by
Drought Monitor
Coordinates
37.887, -95.740 (the zone’s center; the record gives no point)

The severe drought (D2), continued across the Flint Hills of Southeast Kansas during the month of May. This was a year long continuation of a drought that started in late May of 2012 and continued through the month of April 2013.

Drought, Greenwood

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Greenwood forecast zone
Reported by
Drought Monitor
Coordinates
37.878, -96.233 (the zone’s center; the record gives no point)

The extreme drought (D3), continued across the Flint Hills and Southeast Kansas during the month of May. This was a continuation of a drought that started back in late May 2012 and continued throughout the year into April 2013.

Drought, Cowley

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Cowley forecast zone
Reported by
Drought Monitor
Coordinates
37.238, -96.837 (the zone’s center; the record gives no point)

The extreme drought (D3), continued across South Central Kansas during the month of May. This was a continuation of a drought that started in late May 2012, and continued through the month of April and into May 2013. Some improvement in the drought conditions did occur, as most locations across South Central Kansas saw near normal rainfall which led to the drought dropping to severe limits (D2) by the middle of the month.

Drought, Butler

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Butler forecast zone
Reported by
Drought Monitor
Coordinates
37.781, -96.839 (the zone’s center; the record gives no point)

The extreme drought (D3), continued across South Central Kansas during the month of May. This was a continuation of a drought that started in late May 2012, and continued through the month of April and into May 2013. Some improvement in the drought conditions did occur, as most locations across South Central Kansas saw near normal rainfall which led to the drought dropping to severe limits (D2) by the middle of the month.

Drought, Sedgwick

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Sedgwick forecast zone
Reported by
Drought Monitor
Coordinates
37.685, -97.461 (the zone’s center; the record gives no point)

The extreme drought (D3), continued across South Central Kansas during the month of May. This was a continuation of a drought that started in late May 2012, and continued through the month of April and into May 2013. Some improvement in the drought conditions did occur, as most locations across South Central Kansas saw near normal rainfall which led to the drought dropping to severe limits (D2) by the middle of the month. Rainfall at Wichita Mid Continent Airport was 0.85 inches above normal.

Drought, Harvey

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Harvey forecast zone
Reported by
Drought Monitor
Coordinates
38.043, -97.427 (the zone’s center; the record gives no point)

The extreme drought (D3), continued across South Central Kansas during the month of May. This was a continuation of a drought that started in late May 2012, and continued through the month of April and into May 2013. Some improvement in the drought conditions did occur, as most locations across South Central Kansas saw near normal rainfall which led to the drought dropping to severe limits (D2) by the middle of the month.

Drought, Marion

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Marion forecast zone
Reported by
Drought Monitor
Coordinates
38.359, -97.097 (the zone’s center; the record gives no point)

The extreme drought (D3), continued across South Central Kansas during the month of May. This was a continuation of a drought that started in late May 2012, and continued through the month of April and into May 2013. Some improvement in the drought conditions did occur, as most locations across South Central Kansas saw near normal rainfall which led to the drought dropping to severe limits (D2) by the middle of the month.

Drought, McPherson

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
McPherson forecast zone
Reported by
Drought Monitor
Coordinates
38.392, -97.648 (the zone’s center; the record gives no point)

The extreme drought (D3), continued across South Central Kansas during the month of May. This was a continuation of a drought that started in late May 2012, and continued through the month of April and into May 2013. Some improvement in the drought conditions did occur, as most locations across South Central Kansas saw near normal rainfall which led to the drought dropping to severe limits (D2) by the middle of the month.

Drought, Elk

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Elk forecast zone
Reported by
Drought Monitor
Coordinates
37.454, -96.244 (the zone’s center; the record gives no point)

The severe drought (D2), continued across the Flint Hills of Southeast Kansas during the month of May. This was a year long continuation of a drought that started in late May of 2012 and continued through the year into April 2012.

Drought, Allen

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Allen forecast zone
Reported by
Drought Monitor
Coordinates
37.886, -95.301 (the zone’s center; the record gives no point)

The severe drought (D2), continued across Southeast Kansas during the month of May. This was a continuation of a yearlong drought that started in late May 2012, and continued through the month of April into May 2013. Dramatic improvement in the drought conditions did occur, as most locations across Southeast Kansas saw near normal rainfall for the third consecutive month. This led to the drought dropping to moderate levels (D1) by the middle of the month.

Drought, Montgomery

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Montgomery forecast zone
Reported by
Drought Monitor
Coordinates
37.193, -95.743 (the zone’s center; the record gives no point)

The severe drought (D2), continued across Southeast Kansas during the month of May. This was a continuation of a yearlong drought that started in late May 2012, and continued through the month of April into May 2013. Dramatic improvement in the drought conditions did occur, as most locations across Southeast Kansas saw near normal rainfall for the third consecutive month. This led to the drought dropping to moderate levels (D1) by the middle of the month.

Drought, Saline

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Saline forecast zone
Reported by
Drought Monitor
Coordinates
38.784, -97.650 (the zone’s center; the record gives no point)

The severe drought (D2), continued across Central Kansas during the month of May. This was a continuation of a year long drought that started in late May 2012, and continued through the month of April into May 2013. Dramatic improvement in the drought conditions did occur, as most locations across Central Kansas saw near normal rainfall for the third consecutive month. This led to the drought dropping to moderate levels (D1) by the middle of the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2013Every state in 2013This day in weather historyWarnings in Kansas, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453261, 453262, 453264, 453265, 453266, 453267, 453268, 453275, 453278, 453279, 453280, 453281, 453282, 456226, 456230, 456231, 456232, 456233, 456237, 456240, 456245, 456247, 456248, 456249.